Recall: Duragesic painkilling patches because they leak

Share this content:

Painkilling Duragesic skin patches have been recalled for a second time by their manufacturer, Janssen Pharmaceutical Products, because some of the patches are leaking. The recall includes five lot numbers: 0327192, 0327193, 0327294, 0327295 and 0330362. The first lot was recalled in February.

The patch is coated with a gel containing fentanyl, a strong opiate, and is being recalled because some patches are giving patients either too much or too little medication. Overdoses can be life-threatening, and underdoses can cause withdrawal symptoms.

This is especially dangerous for elderly or debilitated patients who may have poor fat stores or muscle wasting, because they are not supposed to take doses higher than 25 microgram per hour unless they are taking more than 135 milligrams of oral morphine per day.

Anyone exposed to the leaking gel should wash it off with water, not soap, the manufacturer says. More information can be found at www.Duragesic.com.